Wyoming, 2013

High Wind in Wyoming, April 5, 2013

April 5, 2013 · NWS CYS · 3 events in 2 counties and zones

Strong and gusty west to southwest winds affected the wind corridors through Arlington and Bordeaux during the late morning and early afternoon.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong and gusty west to southwest winds affected the wind corridors through Arlington and Bordeaux during the late morning and early afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 5, 11:29 AM MST, 52 minutes earlier.

Area forecast discussion, Apr 5, 11:29 AM MST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1229 PM MDT FRI APR 5 2013

.UPDATE...
ISSUED AT 1230 PM MDT FRI APR 5 2013

LEE MOUNTAIN WAVES MAKING FOR CLOUDY CONDITIONS OVER A GOOD
PORTIONS OF THE AREA EARLY THIS AFTERNOON. TEMPERATURES HAS
STRUGGLING TO RISE WHERE CLOUD COVER IS THICKEST...OTHERWISE
TEMPERATURES RIGHT ON TRACK. WINDS ALSO NOT AS STRONG AS GUIDANCE
WOULD SUGGEST UNDER THE THICKER CLOUDS. HAVE STARTED TO SEE WINDS
MIXING DOWN WHERE CLOUDS HAVE NOT BEEN AS PREVALENT. STILL
EXPECTING WINDS GUSTS 25 TO 35 MPH BY LATER THIS AFTERNOON AS A
SHORT WAVE PUSHES ACROSS THE AREA.

AT THIS TIME NOT SEEING ANY CONVECTIVE TYPE CLOUDS ON THE VISIBLE
SATELLITE AND RADAR RETURNS AT THIS TIME ARE MID CLOUDS...WITH THE
EXCEPTION OF OVER THE SNOWY AND SIERRA MADRE RANGES WHERE SOME
LIGHT RAIN SHOWERS ARE LIKELY OCCURRING. DUE TO THE STANDING WAVE
CLOUDS...WILL LIKELY NOT SEE THE INSTABILITY THE MODELS WERE
EARLIER INDICATING. THEREFORE NOT EXPECTING MUCH IN THE WAY OF
LIGHTNING ACTIVITY TODAY. REMOVED MENTION OF THUNDER FROM THE
FORECAST...NOT TO SAY THERE COULDNT BE A FEW LIGHTNING STRIKES
LATE THIS AFTERNOON AS THE SHORTWAVE PASSES OVER THE AREA. STRONG
WINDS GUSTS STILL POSSIBLE THIS AFTERNOON AS EVEN WEAK SHOWERS
COULD ALLOW 50 MPH WINDS TO MIX TO THE SURFACE.

&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

WV IMAGERY SHOWS WELL-DEFINED UPSTREAM SHORTWAVE MOVING INTO THE
PACIFIC NORTHWEST EARLY THIS MORNING. THIS FEATURE WILL BE THE
CULPRIT FOR A PERIOD OF BREEZY TO LOCALLY WINDY CONDITIONS AHEAD
OF...AND WITH THE PASSAGE OF A PACIFIC COLD FRONT LATER TODAY. THIS
WILL CREATE CONDITIONS FAVORABLE FOR A CRITICAL FIRE WEATHER
DAY...MORE ON THAT IN THE FIRE WEATHER SECTION. 08Z SFC ANALYSIS
SHOWS AN AMPLIFYING PRESSURE TROUGH ALONG THE FRONT RANGE AS
PRESSURES HAVE BEEN FALLING SINCE LAST EVENING. SOUTHWEST WINDS
HAVE BEGAN GUSTING TO AROUND 30 MPH IN THE WIND CORRIDOR BETWEEN
ARLINGTON AND BORDEAUX. DEEP MIXING LATER TODAY WILL TAP INTO 40
KNOT WINDS BETWEEN H7/H6. SO...EXPECT THESE WINDS TO CONTINUE TO
INCH UP THROUGH THE DAY WITH GUSTS CLIMBING TO BETWEEN 40 AND 50
MPH IN THE WIND CORRIDOR BY MIDDAY. FORTUNATELY...IT DOESNT LOOK
LIKE WINDS WILL BE STRONG ENOUGH TO NECESSITATE A WIND HIGHLIGHT.
PACIFIC COLD FRONT WILL MOVE INTO WESTERN ZONES BY EARLY AFTERNOON
AND THRU THE REST OF THE CWFA LATE THIS AFTERNOON EARLY. THIS WILL
TURN SOUTHWEST WINDS MORE WESTERLY AND PRODUCE ISOLATED SHOWER AND
THUNDERSTORM ACTIVITY BEGIN AS EARLY AS LATE MORNING IN THE WEST
AND SPREAD EAST DURING THE DAY. DRY LLVLS WILL KEEP INSTABILITY
PARAMETERS VERY WEAK EVEN DURING THE AFTERNOON. INVERTED-V
SOUNDINGS POINT TO HIGH-BASED MOSTLY VIRGA PRODUCING CONVECTION
WITH GUSTY WINDS THE MAIN HAZARD. COMPRESSIONAL HEATING AHEAD OF
THE FRONT ALONG WITH A STRENGTHENING DOWNSLOPE COMPONENT HAS LED
TO FAVORING THE HIGH SIDE OF HIGH TEMPERATURE GUIDANCE. CONVECTION
WILL WANE THIS EVENING AS THE AIR MASS STABILIZES AND THE
SHORTWAVE DEPARTS. WINDS WILL ALSO SUBSIDE IN THE EVENING AS THE
AIR MASS DECOUPLES.

THE PATTERN WILL BECOME MORE ZONAL FOR SATURDAY. MODELS BRING IN A
SERIES OF EMBEDDED SHORTWAVES INTO THE AREA SATURDAY AFTERNOON AND
ESPECIALLY SATURDAY NIGHT. THE AIR MASS WILL BECOME WEAKLY UNSTABLE
WITH LIFTED INDICES CLOSING IN ON 0C DURING THE AFTERNOON. ALONG
WITH AN INCREASING CLOUD CANOPY FOR LATE SATURDAY AND SATURDAY
NIGHT...EXPECT AT LEAST A SMALL CHANCE FOR RAIN SHOWERS. DEFINITELY
WILL NOT BE AN ALL DAY EVENT NOR PRODUCE MUCH PRECIPITATION. HIGH
TEMPERATURES WILL BE SLIGHTLY COOLER ON SATURDAY IN A COOLER AIR
MASS BEHIND TODAYS PACIFIC COLD FRONTAL PASSAGE. THIS WILL HOLD
HIGHS IN THE 50S WEST OF THE LARAMIE RANGE WITH 60S EAST OF THE
LARAMIE RANGE.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 320 AM MDT FRI APR 5 2013

MODELS CONTINUE TO BE IN GOOD AGREEMENT FOR THE POTENTIAL MAJOR
STORM FOR EARLY NEXT WEEK. SUNDAY IS EXPECTED TO BE A DAY OF
TRANSITION AND LIKELY THE LAST MILD DAY FOR A WHILE. ALL MODELS
SHOW THE STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST MIDDAY
SUNDAY. A STRONG 165 KNOT JET MAX THEN MOVES
SOUTHWARD...PARALLELING THE WEST COAST SUNDAY NIGHT...WHICH WILL
RESULT IN THE UPPER LEVEL TROUGH REDEVELOPING FURTHER SOUTH AND
INTENSIFYING SOMEWHERE NEAR THE FOUR CORNERS REGION BY MONDAY
MORNING. THERE ARE SOME MINOR DIFFERENCES IN EVOLUTION AND
POSITION...WITH THE GFS SHOWING THE TROUGH DIGGING SOUTH A FULL 12
TO 18 HOURS LATER COMPARED TO THE ECMWF AND GEM. CONDITIONS ARE
EXPECTED TO DETERIORATE ACROSS THE FORECAST AREA MONDAY AS THE
STORM PUSHES NORTHEAST INTO COLORADO.

MONDAY NIGHT AND TUESDAY APPEAR TO BE THE PEAK OF THE STORM WITH
SNOWFALL POSSIBLY LINGERING INTO TUESDAY NIGHT ACROSS THE HIGH
PLAINS AS WELL. MODEL SOUNDINGS SHOW IMPRESSIVE UPSLOPE FLOW WITH
700MB NORTHEAST WINDS OVER 60 KNOTS AND EAST TO NORTHEAST FLOW UP
TO THE TROPOPAUSE BY TUESDAY MORNING. SURFACE LOW RAPIDLY DEVELOPS
ACROSS EASTERN COLORADO AND MOVES SLOWLY...BEFORE PUSHING INTO THE
CENTRAL PLAINS ON TUESDAY. MOISTURE AND LARGE SCALE FORCING IS ALL
THERE WITH THIS STORM...AS ALL MODELS SHOW BETWEEN 1 TO 2 INCHES
OF QPF ACROSS WYOMING...NEBRASKA...AND EASTERN COLORADO. THE MAIN
QUESTION WILL BE SNOWFALL RATES AND SNOWFALL AMOUNTS. 1000/500MB
THICKNESSES SUPPORT ALL SNOW ABOVE 7000 FEET...WITH PERHAPS A
BRIEF MIX OF RAIN/SNOW AT THE START OF THE EVENT AS LOW AS 6000
FEET...BUT MOSTLY SNOW ALONG THE I80 AND I25 CORRIDORS ACROSS
SOUTHEAST WYOMING. THE LOWEST ELEVATIONS OF SOUTHEAST WYOMING AND
MOST OF WESTERN NEBRASKA WILL DEFINITELY SEE A PERIOD OF POSSIBLY
HEAVY RAINFALL BEFORE THE RAIN CHANGES TO SNOW SOMETIME MONDAY
NIGHT. MODELS ARE STILL IN DISAGREEMENT WITH THE POSITION/MOVEMENT
OF THE SURFACE LOW AND ASSOCIATED WARM SECTOR...ALONG WITH THE
DEPTH OF COLD AIR WITH THIS STORM SINCE IT DEVELOPS PRETTY FAR
SOUTH. FOR NOW...CONTINUED TO INCREASE POP MONDAY THROUGH TUESDAY
NIGHT BETWEEN 60 TO 90 PERCENT. FEEL PRETTY CONFIDENT THAT ALL
AREAS ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA WILL SEE
PRECIPITATION...ALTHOUGH THE AMOUNTS WILL CONTINUE TO BE
UNCERTAIN FOR THE NEXT SEVERAL DAYS. AT THIS TIME...IT LOOKS LIKE
HEAVY SNOW AMOUNTS ARE MOST LIKELY ACROSS THE MOUNTAINS AND
ELEVATIONS ABOVE 5500 FEET ACROSS SOUTHEAST WYOMING.

BY WEDNESDAY...ALL MODELS SHOW THIS STORM SYSTEM PUSHING WELL EAST
OF THE FORECAST AREA. ALTHOUGH 500MB HEIGHTS INDICATE A WARMING
TREND BY LATE NEXT WEEK...A DECENT SNOW PACK AND NORTHERLY FLOW
MAY KEEP MOST OF THE AREA BELOW NORMAL AND BELOW MOS GUIDANCE.
KEPT TEMPERATURES BELOW MOS AND BELOW MODEL CONSENSUS THROUGH
FRIDAY. THE 00Z ECMWF SHOWS A POTENT SHORT WAVE PUSHING ACROSS THE
CENTRAL ROCKIES ON FRIDAY...RESULTING IN MORE SNOWFALL FOR THE
FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1230 PM MDT FRI APR 5 2013

GUSTY WINDS WILL BE FOUND OVER MOST OF THE AREA THIS AFTERNOON AS
A SHORTWAVE MOVES OVER THE AREA. MOUNTAIN WAVE CLOUDS ARE OCCURRING
AHEAD OF THIS SHORTWAVE. SEVERE TURBULENCE A POSSIBILITY NEAR THE
MOUNTAIN WAVES. A FEW RAIN SHOWERS CAN BE EXPECTED THIS AFTERNOON
AND EARLY EVENING WITH THE WAVE PASSAGE. COULD SEE A FEW LIGHTNING
STRIKES AS WELL. ERRATIC WINDS GUSTS UP TO 50 MPH POSSIBLE WITH
SOME SHOWERS. SOME LIGHT SNOW POSSIBLE IN THE SNOWY AND SIERRA
MADRE RANGES THIS EVENING. MOUNTAIN TOPS COULD BE OBSCURED.

&&

.FIRE WEATHER...
ISSUED AT 320 AM MDT FRI APR 5 2013

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED OVER THE EASTERN
PLAINS TODAY. A RED FLAG WARNING IS IN EFFECT FOR THESE LOCATIONS.
AN UPPER-LEVEL DISTURBANCE WILL DRAG A PACIFIC COLD FRONT FROM WEST
TO EAST ACROSS THE DISTRICT THIS AFTERNOON. WINDS WILL INCREASE
AHEAD OF...AND WITH THIS COLD FRONTAL PASSAGE. DOWNSLOPE FLOW OUT ON
THE EASTERN PLAINS WILL REDUCE HUMIDITIES TO CRITICAL LEVELS DURING
THE AFTERNOON HOURS. THIS IN COMBINATION WITH WINDS THAT COULD GUST
AS HIGH AS 35 MPH OVER THE EASTERN PLAINS WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS. WEAK...HIGH-BASED SHOWERS/THUNDERSTORMS WILL
ACCOMPANY THE FRONT DURING THE AFTERNOON/EARLY EVENING HOURS AS
WELL. DO NOT ANTICIPATE MUCH PRECIPITATION FROM THIS ACTIVITY SO
CANT RULE OUT THE POSSIBILITY OF FIRE STARTS. CONDITIONS WILL
IMPROVE FRIDAY EVENING AS WINDS SUBSIDE AND HUMIDITIES RECOVERY.
TEMPERATURES WILL SLOWLY COOL OVER THE WEEKEND AND INTO NEXT WEEK AS
THE PATTERN TURNS MORE UNSETTLED. THE POTENTIAL EXISTS FOR A
SIGNIFICANT PRECIPITATION EVENT LATE MONDAY AND TUESDAY ACROSS THE
DISTRICT. STAY TUNED AS DETAILS BECOME MORE CLEAR OVER THE COMING
DAYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR WYZ301-310.

NE...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NEZ311>313.

&&

UPDATE...LIEBL
SHORT TERM...HAHN
LONG TERM...TJT
AVIATION...LIEBL
FIRE WEATHER...HAHN
Hazardous weather outlook, Apr 5, 5:12 AM MST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
612 AM MDT FRI APR 5 2013

WYZ101-103>107-109>119-061215-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
612 AM MDT FRI APR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS SOUTHEAST WYOMING. GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH
THESE THUNDERSTORMS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE ACROSS MUCH OF
THE REGION FROM MONDAY NIGHT THROUGH EARLY WEDNESDAY. AMOUNTS ARE
UNCERTAIN AT THIS TIME...BUT THE POTENTIAL EXISTS FOR A STRONG LATE
SEASON WINTER STORM WITH SIGNIFICANT SNOW ACCUMULATIONS. STAY
TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS REGARDING THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-061215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
612 AM MDT FRI APR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON ACROSS WESTERN NEBRASKA. GUSTY WINDS UP TO 50 MPH ARE
POSSIBLE WITH THESE THUNDERSTORMS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE ACROSS MUCH OF
THE REGION FROM MONDAY NIGHT THROUGH WEDNESDAY. AMOUNTS ARE
UNCERTAIN AT THIS TIME...BUT THE POTENTIAL EXISTS FOR A STRONG
LATE SEASON WINTER STORM. STAY TUNED TO THE LATEST FORECASTS FOR
FURTHER DETAILS REGARDING THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Apr 5, 9:22 AM MST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MDT FRI APR 5 2013

WYZ110-051830-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1022 AM MDT FRI APR 5 2013

STRONG WEST TO SOUTHWEST WINDS WILL BE FOUND AROUND THE ARLINGTON
AREA TODAY. THE STRONGEST WINDS WILL BE FOUND ALONG INTERSTATE 80
BETWEEN MILE MARKERS 235 AND 285. WINDS WILL FREQUENTLY GUST
BETWEEN 40 AND 50 MPH. WINDS ARE EXPECTED TO SLOWLY SUBSIDE AFTER
6 PM MDT THIS EVENING.

LIEBL
Local storm report, Apr 5, 10:39 AM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 AM MDT FRI APR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
04/05/2013  M54 MPH          CARBON             WY   DEPT OF HIGHWAYS

            46 MPH SUSTAINED

1115 AM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
04/05/2013  M53 MPH          CARBON             WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED

&&

BCHAPMAN
Special weather statement, Apr 5, 10:43 AM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 AM MDT FRI APR 5 2013

WYZ110-052000-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1143 AM MDT FRI APR 5 2013

STRONG WEST TO SOUTHWEST WINDS WILL BE FOUND AROUND THE ARLINGTON
AREA TODAY. THE STRONGEST WINDS WILL BE FOUND ALONG INTERSTATE 80
BETWEEN MILE MARKERS 235 AND 285. WINDS WILL FREQUENTLY GUST
BETWEEN 45 AND 55 MPH. AT 1130 AM MDT...A WIND GUST OF 57 MILES
PER HOUR WAS REPORTED BY A WYOMING DEPARTMENT OF TRANSPORTATION
WEATHER SENSOR. THIS SENSOR IS LOCATED AT HALLECK RIDGE OR NEAR
MILE MARKER 252 ALONG INTERSTATE 80. WINDS ARE EXPECTED TO SLOWLY
SUBSIDE AFTER 6 PM MDT THIS EVENING.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

LIEBL
Local storm report, Apr 5, 11:11 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1211 PM MDT FRI APR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
04/05/2013  M50 MPH          CARBON             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

&&

BCHAPMAN
Local storm report, Apr 5, 12:18 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
118 PM MDT FRI APR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
04/05/2013  M51 MPH          CARBON             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

&&

BCHAPMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
April 5, 12:21 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured a wind gust of 58 mph.

High Wind, North Snowy Range Foothills

When
April 5, 2:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured a wind gust of 60 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
April 5, 3:25 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured a wind gust of 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433337, 433336, 433338.